Illinois, 2022

Flood in Illinois, March 25 to 31, 2022

March 25 to 31, 2022 · NWS PAH · 1 event in 1 county or zone

The Wabash River rose above flood stage once again at New Harmony. The flooding was minor, consisting of low-lying fields.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PAH wrote it up.

The Wabash River rose above flood stage once again at New Harmony. The flooding was minor, consisting of low-lying fields. The flooding was the result of repeated rounds of showers and thunderstorms from mid February to mid March.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Mar 25, 11:16 AM CST, 1 hour 14 minutes earlier.

Area forecast discussion, Mar 25, 11:16 AM CST, 1 hour 14 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
1216 PM CDT Fri Mar 25 2022

.UPDATE...
Updated aviation section for 18z taf issuance

&&

.SHORT TERM...(Today through Sunday night)
Issued at 202 AM CDT Fri Mar 25 2022

Complex upper low/trof will move east, northeast away from the
area, with a transition over to a northwest flow pattern as a
ridge out west amplifies in response a low offshore over the
Pacific. Cloud cover will be less, but variable, with slightly
milder temperatures today. The SFC-H8 thermal profile cools over
the weekend as high pressure works in from the north. Temperatures
as a result will be a bit below normal. There is just a slight
chance for light rain or sprinkles late today from southwest IN
into the Kentucky Pennyrile region. The weekend looks to be dry.

.LONG TERM...(Monday through Thursday)
Issued at 202 AM CDT Fri Mar 25 2022

The long term portion of the forecast will begin with a significant
warm-up as very stout H5 ridging builds over the forecast area.
Temperatures on Monday will still be near to below normal across the
region, reaching the middle 50s to middle 60s at most locations.
However, as the ridge becomes centered over the forecast area, high
temperatures will leap into the middle and upper 70s for Tuesday as
well as Wednesday.

A longwave trough will begin to dig into the Pacific coast Monday
into Tuesday...ejecting into the Central Plains by Wednesday. At the
surface, low pressure will develop on the lee side of the central
Rockies and move into the central/southern Plains. An associated
warm front will lift northward through the region Tuesday, helping
to pump temperatures to the warmest levels of the spring season so
far. Widespread showers and a few thunderstorms will move into the
region mainly Wednesday and Wednesday night as the surface low moves
through the Midwest along with a trailing cold front.

Ensemble (NAEFS and ECMWF shift of tails) and analog (CIPS) guidance
continues to highlight the potential for heavy rain during this
period, along with gusty winds. The latest WPC QPF remains in the
widespread 1 to 1.75" range for Wednesday. The risk of severe
thunderstorms is too murky to estimate with much confidence, but
such a dynamic system will likely bring a threat somewhere to the
Mid or Deep South and perhaps into the Ohio Valley. Since we are
still six days away, a lot can still change.

Temperatures will return to near to slightly below normal behind the
system on Thursday. High temperature values will be in the middle
50s to lower 60s across the region. We retain slgt to chc PoPs and
plentiful cloud cover due to the potential for wraparound activity
behind the departing surface low.

&&

.AVIATION...
Issued at 1216 PM CDT Fri Mar 25 2022

The back edge of the mvfr cigs was nearing a line from kmvn to kcgi
at 17z. This clearing line will move east across southern IL, west
KY, and southwest IN this afternoon. There are some light rain
showers in sw Indiana, but any vsby restrictions will be brief.

Mainly clear skies are expected tonight and Friday. Strong west to
northwest winds aloft will be around 40 knots at 2k feet agl. Gusty
surface winds or low level wind shear will be included in all tafs.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.
&&

Aviation...MY
Hazardous weather outlook, Mar 25, 1:05 AM CST, 11 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
205 AM CDT Fri Mar 25 2022

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-261000-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
205 AM CDT Fri Mar 25 2022

This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

No hazardous weather is expected at this time through Tuesday.
There is a slight chance of thunderstorms next Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, White

When
March 25, 12:30 PM CST to March 31, 11:59 PM CST
Where
White County, Maunie to 0.68 mi SSW of Rising Sun
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
38.030, -88.050

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2022Every state in 2022This day in weather historyWarnings in Illinois, March 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1008452.